MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® CENTERING SLEEVE LONG; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® CENTERING SLEEVE LONG; GUIDE
Model Number 338.19
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the dynamic hip screw (dhs) centering sleeve long and dhs wrench would not fit together.There was some damage on either the centering sleeve or the wrench.It was discovered when putting the tray back together.There was no patient involvement.This report is for a dhs®/dcs® centering sleeve long.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the device history record device history lot part: 338.190, lot: 1388536, manufacturing site: hägendorf, release to warehouse date: 06 oct 2005.Due to the age of more than 10 years of the complained device a wear or use related root cause is the most likely reason of the complained malfunction.Per franchise complaint product investigation procedure 100673626 is for complaints for which a non-manufacturing related probable cause has been identified no manufacturing record evaluation is required.H3, h6: investigation summary background: it was reported that on (b)(6) 2019, the dynamic hip screw (dhs) centering sleeve long and dhs wrench would not fit together for some reason.There was some damage on the centering sleeve or the wrench.It was discovered when putting the tray back together.There was no patient involvement.This complaint involves two (2) devices.Investigation flow: functional.Visual inspection: the dhs®/dcs® centering sleeve long (p/n 338.190 lot 1388536) was received showing significant dents, nicks, and scratches along the inside surface/circumference of the wrench insertion hole.This deformity can possibly impact the functionally of the device as the insertion hole may not be able to accept mating instruments.No other issues were identified with the returned components of the device.Functional inspection functional testing was performed by inserting the returned wrench (p/n 338.060 lot 1051) into the returned centering sleeve (p/n 338.190 lot 1388536).The wrench was unable to be inserted/assembled into the centering sleeve.Conclusion after a visual inspection per guidance provided in windchill document # 0000277191, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.The normal wear is consistent with the part¿s age (13+ years) and impacts the intended functionally of the device, which can contribute to the complaint condition.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DHS®/DCS® CENTERING SLEEVE LONG
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8780396
Report Number2939274-2019-59118
Device Sequence Number16810949
Product Code FZX
UDI-Device Identifier10886982193216
UDI-Public(01)10886982193216
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number338.19
Device Catalogue Number338.19
Device Lot Number1388536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2019
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer07/11/2019
07/19/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date07/11/2019
08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1